It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-29-2013, 06:49 PM   #1
Junior Member
(female)
 
Join Date: Apr 2013
Posts: 11
climbatree HB User
Using Tramadol to get over opiate wds

I just started my second WD from hydrocodone but this time I am using Tramadol 50 mg to ease the symptoms. There's been some studies about this working so I feel OK doing it.

I am curious if anyone here has done this? I plan to use the Tramadol for a week, maybe two depending on how I am doing. So far it's been super easy compared with the CT a few months ago, I was down in a great deal of pain for more than a week, and then I had PAWS, which I wasn't ready for, and I relapsed, slow at first but back to my normal dose for the last two weeks.


I used for seven years before my first quit in Jan.


I do feel a bit weird, that brain drain feeling, but I am going about my normal life surprisingly well. I don't really like the Tramadol., never did, because they always make me queasy.

I do not plan to trade one problem for another either. I just could not be bedridden for this second pass at freedom.

I was also taking Xanax when I quit before, about 1 mg a day, but I moved to Ativan and cut my Xanax doses in half, this probably kicked off far more pain than I needed to deal with at once -- bug eyed feeling is so nasty. In the past few months, I am down to 1 mg of Ativan, though I can get away with .75 mg probably.

Anyway, just wondering if anyone has done the Tramadol route. I've not had any withdraw symptoms yet. I'm ending day 2 right now so this is a real switch from going CT.


Day 1 - 3: 75 mg at 8am, noon, 4 pm and 50 at 8pm. I took 50 mg for my night dose on Day 2, the 75 was just too strong.

Day 4-7: 50 mg in four-hour intervals

Day 9-12: .25 in four hour intervals

OFF

I'll let you know how it pans out. I may take 75 in the morning tomorrow, may just take 50, I honestly want to take just enough to keep the WDS off me. I figure a week will cover it and then this fast taper out of the Tramadol should keep me from getting sick again.

The road to hell is paved with good intentions. LOL. I hope it works.

 
Sponsors Lightbulb
   
Old 05-04-2013, 07:49 AM   #2
Facilitator
(male)
 
Phoenix's Avatar
 
Join Date: Nov 2006
Location: USA
Posts: 3,863
Blog Entries: 33
Phoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB User
Re: Using Tramadol to get over opiate wds

Quote:

The road to hell is paved with good intentions. LOL. I hope it works.
Hello climbatree and welcome.

Please remember also that the road to heaven is paved with true intentions....

To thine own self be true.

Please discuss this with your prescribing physician and do your due diligence before going forward.

I would hate for one of those:"if I only knew then what I know now" moments to play themselves out.

Respectfully
Phoenix
__________________
When in doubt, post it out.

Last edited by Phoenix; 05-04-2013 at 07:53 AM.

 
Old 05-06-2013, 12:42 PM   #3
Newbie
(female)
 
Join Date: May 2013
Posts: 5
Jimsbride HB User
Re: Using Tramadol to get over opiate wds

Hi climbatree... I could have wrote your post myself!!! Here is my origianl post on another site.....

Hi,

I am on day 3 of stopping cold turkey from 4-6 10/-650s Hydrocodones. I also take 4-6 Tramadol a day, sometimes less, 30-50 mgs of Ritalin a day and .50 mg of xanax at bedtime. This is all from treating severe fibromyalgia and chronic fatique syndrome and by a physcians care.

I recently have believed that these meds are causing me more pain and fatigue then I possibly have naturally and I want to find out. I began with the xanax and am tapering off of them, from 1 mg to .50 at this time. (at bedtime only)

Wednesday morning at 8am was my last hydrocodone. I had taken 3 between 4:30am and 8:00 am. It was time to do something about it. I am continuing on tramadol, and possibly increased it to help through the pain and fatigue of the w/d of the hydrocodone.

My question.... having two illnesses that are central pain and fatigue anyhow, having all of these meds in me.... am I going to experience any relief from this w/d. Like what I hear others receive around day 5-7?

I am extremely weak, a bit shaky, lots of pain, etc.... I am not functioning normally and this is day 3. If it doesn't get better than this then I maybe doing this to myself in vain.

Can anyone with experience help me?

.....

My advice.... research the tramadol for yourself and discover how highly addictive they are and the side-effects AND withdrawal symtoms that they bring. Also know that MANY people say that their w/d is MUCH worse than hydrocodone anyday.

If I could do it over and IF I would not have ever taken tramadol regularly, I would have gotten through the hdyros and not compacted it with more issues.

Good luck to you!

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:38 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!